MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-655

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-655
Model Number KD-655L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 11/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed, a supplemental report will be submitted with the device evaluation results.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature received a literature titled "o083 results of esd treatment of duodenal epithelial tumors."     literature summary although the usefulness of underwater esd (u-esd), wound closure, and enbpd in preventing perforation has been reported, esd for duodenal tumors is challenging and associated with many complications.We will retrospectively review the outcomes of esd for duodenal epithelial tumors at our institution.  patient background: age 53-81 years, male to female ratio 5:1, preoperative biopsy in 4 cases, venous anesthesia 3:3, descending leg in 5 cases, horizontal leg in 1 case, tumor length 16-65 mm, and fibrosis in 1 case.Devices used were dualknifej 2.Omm in 3 cases, proknife2.Omm in 3 cases, precuttingknife in 1 case, and hookknifej in 2 cases.Traction was used in one case with indwelling snare + dental floss lateral traction and in one case with clip lesion contralateral traction.Wound closure was performed in 4 cases, and enbpd was placed in 1 case for cholangiopancreatic stenting to prevent cholangitispancreatitis and in 2 cases of difficult wound closure, and no pancreatitis was observed after ercp.Resection time ranged from 59-300 minutes (mean 141 minutes).4 patients underwent second look, 1 with hemostasis and 2 with additional wound clips.Pathology was negative for adenoma in all cases   type of adverse events/number of patients: event1: perforation (1 case) event2: postoperative bleeding (1 case).The report is linked to the related patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to provide additional information received from the author.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The following additional information was received from the author: an olympus device did not cause or contribute to the adverse event described in the article.Also, it was confirmed that an olympus device malfunction did not occur.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-655
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18664473
Report Number9614641-2024-00313
Device Sequence Number8240241
Product Code KNS
UDI-Device Identifier04953170405624
UDI-Public04953170405624
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-655L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SNGLE USE ELECTROSURGICAL KNIFE KD-625LR
Outcome Attributed to Adverse Event Other;
Patient SexUnknown